MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE
Model Number PCF-H180AL
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the evaluation found the following: suction cylinder has discoloration; scope cover has a scratch; forceps channel port has a scratch; due to burn on distal end over, insulation resistance value at distal end does not meet the standard value; due to wear of angle wire, the play of up/down knob is out of the standard value; due to wear of angle wire, the play of right/left knob is out of the standard value; light guide lens has a crack; and the universal cord has a dent.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus the evis exera ii colonovideoscope, had loose tie rods.The issue occurred during an unknown event.The procedure was unknown.There were no reports of patient or user harm associated with this event.The device was returned to olympus for evaluation, and the evaluation found that the jet tube had a foreign material.This report is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
H10: per additional information from the customer, the reprocessing steps at the material residue point did not deviate from the instruction manual.This report is being supplemented to provide additional information based on the legal manufacturer's investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 12 years since the subject device was manufactured.Based on the results of the legal manufacturer's investigation, a definitive root cause of foreign material in the auxiliary water channel could not be identified.The suggested event is detectable and preventable by handling the device in accordance with the following sections of the instructions for use: - the instruction manual evis exera ii gif/cf/pcf type 180 series operation manual chapter 3 preparation and inspection describes how to detect for the suggested event.- the instruction manual evis exera ii gif/cf/pcf type 180 series reprocessing manual chapter 5 reprocessing the endoscope (and related reprocessing accessories) describes how to prevent the suggested event.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17950905
Report Number9610595-2023-15314
Device Sequence Number20750555
Product Code FDF
UDI-Device Identifier04953170237287
UDI-Public04953170237287
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPCF-H180AL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2023
Supplement Date Received by Manufacturer10/27/2023
Initial Report FDA Received Date10/17/2023
Supplement Report FDA Received Date11/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown